MAUDE Adverse Event Report: MAQUET GMBH UNIVERSAL REMOTE DEVICE; TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED

MAQUET GMBH UNIVERSAL REMOTE DEVICE; TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED
Model Number 100925A0
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On 23rd september 2024, getinge became aware of an issue with one of our accessories - 100925a0 - universal remote control.As it was stated, the remote control switched off while positioning the patient on the or-table for an urgent c-section operation.When the issue occurred, the customer pressed the ¿on¿ button for approximately 30 seconds before the display turned on.The users did not use the override panel, however, they were able get the remote control on and continue the operation.The issue resulted in a delay of 2 to 5 minutes.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in emergency surgery, was to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1a initial reporter: (b)(6).
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our accessories - 100925a0 - universal remote control.As it was stated, the remote control switched off while positioning the patient on the or-table for an urgent c-section operation.When the issue occurred, the customer pressed the ¿on¿ button for approximately 30 seconds before the display turned on.The users did not use the override panel, however, they were able get the remote control on and continue the operation.The issue resulted in a delay of 2 to 5 minutes.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in emergency surgery, was to reoccur.It was established that when the event occurred, the device failed to meet its specification and in this way, the device contributed to the event.The device was being used for the patient¿s treatment when the event took place.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular malfunction occurred.The root cause evaluation was performed.It was established that the outage of the remote control is most probably related to the bouncing of the foil keys which can cause a false detection on a keyboard error by the software.The bouncing of the membrane button was investigated by the supplier.According to our root cause analysis, the outage issue may occur in the following situations: a) not plausible key press (bouncing) is detected.B) when the user quickly turns the remote control on, then off and on again.C) potentially when the remote control performs a reset after self-test or after a factory reset is executed by the user.A software update was made via engineering change eco 24w181 to mitigate the outage issue, so that the remote control does not turn off permanently.When the issue occurs, the remote control shows an error message to the user, automatically makes a self-reset, turns off and on again.In total, this reaction takes less than 5 seconds.After that, at pressing of any button, all functions are again available.The manufacturer has initiated the capa 2024-001 and related fsca.In summary and as a result of the root cause evaluation, it can be concluded that the reported issue, namely the delay in emergency surgery, was caused by the design failure at the supplier.The correction of b5 describe event or problem, d4 serial#, d4 unique identifier (udi) #, and h6 component codes fields deems required.This is based on the internal evaluation and the additional information that has been received.Previous b5 describe event or problem: on 23rd september 2024, getinge became aware of an issue with one of our accessories - 100925a0 - universal remote control.As it was stated, the remote control switched off while positioning the patient on the or-table for an urgent c-section operation.When the issue occurred, the customer pressed the ¿on¿ button for approximately 30 seconds before the display turned on.The users did not use the override panel, however, they were able get the remote control on and continue the operation.The issue resulted in a delay of 2 to 5 minutes.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in emergency surgery, was to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our accessories - 100925a0 - universal remote control.As it was stated, the remote control switched off while positioning the patient on the or-table for an urgent c-section operation.When the issue occurred, the customer pressed the ¿on¿ button for approximately 30 seconds before the display turned on.The users did not use the override panel, however, they were able get the remote control on and continue the operation.The issue resulted in a delay of 2 to 5 minutes.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in emergency surgery, was to reoccur.Previous d4 serial#: (b)(6).Corrected d4 serial#: (b)(6).Previous d4 unique identifier (udi) #: (b)(4).Corrected d4 unique identifier (udi) #: (b)(4).Previous h6 component codes: mechanical|controller||765.Corrected h6 component codes: electrical and magnetic|computer software||4707; electrical and magnetic|user input device|keyboard/keypad|475.
 
Event or Problem Description
Getinge became aware of an issue with one of our accessories - 100925a0 - universal remote control.As it was stated, the remote control switched off while positioning the patient on the or-table for an urgent c-section operation.When the issue occurred, the customer pressed the ¿on¿ button for approximately 30 seconds before the display turned on.The users did not use the override panel, however, they were able get the remote control on and continue the operation.The issue resulted in a delay of 2 to 5 minutes.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in emergency surgery, was to reoccur.

Brand Name
UNIVERSAL REMOTE DEVICE
Common Device Name
TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key20357664
Report Number8010652-2024-0000089
Device Sequence Number12564907
Product Code JEA
UDI-Device Identifier04046768134294
UDI-Public(01)04046768134294(11)240415
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100925A0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown